It’s back!: Well the little bugger is back... - My Ovacome

My Ovacome
13,158 members15,802 posts

It’s back!

Samjane
Samjane

Well the little bugger is back. Niraparib has slowed it down and got ride of most of it, I had a feeling it was back due to aches and pains in tummy/back and just feeling not right. Albeit only very small change/growth from last scan in May, which was clear. So looking like weekly carbo/taxol for 3 weeks with 1 week off for 6 months. Had this mix 5 years ago for first chemo and worked amazingly well going me over 3 years NED, so he wants to go down this route as he said I responded so well to it before.

We are due to go away to Lanzarote in 4 weeks, asked if we could go cause I think we need it. He was happy for me to go but said if symptoms get worse, any fluid or generally get bad to cancel holiday and ring them. Which of course I would. So will start weekly as soon as I come back from holiday.

Quick questions:

A). Has anyone done this weekly regime with week off, and how was it?

B) holiday or not holiday? Hubby is bit unsure but we would lose money and feel like we deserve it. My nurse said as I left go and enjoy your holiday.

I have to keep on with tablets until I start chemo to help keep it slow growing.

Feeling angry, fed up, devastated. Want to give up but I won’t.

Much love

Sam x

17 Replies
oldestnewest

What a bugger this disease is! I have been on rucaparib for nearly a year and am waiting for scan result which I am fairly certain will be unfortunate. I don't know what they will offer!

I do hope you get to go on holiday! Good luck.

Definitely go and enjoy your holiday. It will give you both the opportunity to prepare physically and mentally for this new round of treatment.

I was in a very similar position earlier in the summer. I was told I needed more chemo but my consultant was very supportive of us enjoying our holiday first. We did and had a brilliant time making lots of memories to think back on in the midst of chemo.

I too am on a 3 weeks on one week off for 6 months but on Taxol alone. I am only a few sessions in but the logistics of going every week are much better than I anticipated. Also although this is my 4th line in the same hospital I have found I have built up a much better rapport with the nursing staff than I have before which helps.

All the very best

Juliax

Yes,

I know just how you feel.

We are riding on an optimistic high with each new treatment that seems to work, until it suddenly doesn’t and then we get the wind knocked out of us.

The disappointment is acute.

But then we pick ourselves up and get back on the horse, or in the boat, or whatever.

We just have to keep on fighting, keep on pushing, trying new meds, or trialing new treatments.

Certainly take a chance on that holiday.

Get yourself relaxed and ready for the next wild ride and unknown side effects.

Good luck.

Hugs,

Laura

Shorty864
Shorty864
in reply to Lindaura

Laura I started my new regime this morning Caelyx and Avastin (Avastin infusion for hour and half), another Avastin in two weeks (I hour infusion), then another Caelyx in two weeks and Avastin (half hour infusion) and so on until as you say it stops working and really knocks the wind out of us. Interesting if nothing else. Have talked COC and to the Royal Marsden about an appointment with Susana Banerjee. Am starting to feel more up beat. How is going with you. Anne xx

Lindaura
Lindaura
in reply to Shorty864

Hi Anne,

Glad to hear you are starting treatment AND moving forward on your other options..

Meanwhile, for me, this is the 4th day after my first weekly Taxol infusion and the last day of the experimental meds until next Weds.

I am pretty much sick as a dog and feel almost as bad as on first line.

Achy, nauseous, breathless, cloudy brained with a continuous roaring in my ears.

Finding it hard to eat, but then my tummy fills up with acid and that’s no good either.

The Ranitidine is a poor substitute for omeprazole.

Anyway, I am hoping that this is my worst day and I will perk up tomorrow.

Very fearful that I won’t be able to keep up with my business.

Back in on Tuesday for Cycle 2. I might ask for dexamethasone (steroids) to help me through this, but I know they are no good for stomach acid either...

What a trial!

Best wishes for you,

Laura

Shorty864
Shorty864
in reply to Lindaura

Dear Laura,

So very sorry to hear this - we look forward to these new "ventures", trials and new combinations but then the horrible side-effects set us back and leave us wondering are we doing the right thing and the doubts are many, but you are a strong lady so I am sure you will make it.

Sounds a good idea to ask for the dexamethasone - I have started taking it more spread out, so I don't have that sudden drop off after the third day (over 5 days) - seems to work for me.

You obviously can't take supplements I imagine - just in case you could take something to help you with the acid.

Hang in there my dear - tomorrow I will start finding out how my new regime is going to treat me. Will be thinking of you. Anne xx

Shorty864
Shorty864
in reply to Shorty864

Have you eaten Kefir?

So sorry to hear your news. But please, please go on holiday. Who knows what the future holds and you can make some fab memories and get ready for whatever comes next. Deb x

Morning Sam, as you will still be taking the Niraparib you do have a bit of a safety net, even if it is not working 100%. So if I were you I would go on the holiday, build your strength up for weekly Taxol. I think holidays are so important, that little bit of "normality" is like magic. Go and enjoy and remember to send us a post card 🙋‍♀️

Shorty864
Shorty864
in reply to lyn1987

Agree with Lyn - I was on Niraparib for 9 months before it stopped working, but had I known I would have had time to go on holiday before i started suffering from ascites. My advice after cancelling 3 holidays this year, is go while you are feeling good - even if a bit shorter. Anne

So sorry- but definitely go on holiday unless too ill to enjoy it.

Hi, sorry to hear it's back. Don't have any knowledge of the regime you are going to undertake so can't comment on that but I wanted just to say take that hol, build yourself up mentally, soak up the sun and enjoy yourself then come back and tackle head on what you need to. A recurrence is a bummer but with a holiday under your belt you can do this. I hope you have a great time and that someone comes along who can respond re the regime. Do let us know how it goes. Big hug. Kathy xx

Yes do go on the holiday! I just got word that mine is back 8 months from frontline. I see my oncologist on Oct. 8 and am trying to have fun until then. It hasn’t really hit me though my husband broke down for the first time since my diagnosis. You and your husband will really appreciate the holiday!

Sorry to read this - if your oncologist happy for you to go I’d have the holiday and enjoy your freedom - fingers crossed the carbotaxol does it’s thing again x

I’m sorry your back I this sh***y place.

Definitely take a holiday. I believe in taking every bit of enjoyment you can. Who knows what tomorrow may bring.

Bugger :( . But getting on a regimen that has worked well before seems like a good approach. Wish you the best of luck with the new chemo, Sam. Don't lose heart. xx. Maus

Oh I am sorry. Yes you need to take the pleasure of a holiday right now if you feel well enough to get some joy from it. It could be just what you need to escape physically and mentally and spiritually for a while. Being in the now is all we can rely on and holidays help stay there for a bit. Hoping everything goes smoothly for you.

Alex x

You may also like...